Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 7, NWS Fort Worth, TX

April 6, 202222 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 6, 2022, 7:07 PM CDT for 22 counties in Texas. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2022, 7:07 PM CDT (00:07 UTC)
In effect from
Apr 7, 2022, 12:00 PM CDT
Expired
Apr 7, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
All 22 counties

Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3297 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS74 KFWD 070007
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
707 PM CDT Wed Apr 6 2022

TXZ091>095-100>107-115>123-071200-
/O.NEW.KFWD.WI.Y.0007.220407T1700Z-220408T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, and Point
707 PM CDT Wed Apr 6 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From noon to 7 PM CDT Thursday.

* IMPACTS...Unsecured outdoor items may be blown around in the
  wind. Driving on area roadways may become difficult, especially
  for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
3 follow-up statements
609 
WWUS74 KFWD 071059
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
559 AM CDT Thu Apr 7 2022

TXZ091>095-100>107-115>123-071900-
/O.CON.KFWD.WI.Y.0007.220407T1700Z-220408T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, and Point
559 AM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Barnes
148 
WWUS74 KFWD 071637
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1137 AM CDT Thu Apr 7 2022

TXZ091>095-100>107-115>123-080000-
/O.CON.KFWD.WI.Y.0007.220407T1700Z-220408T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, and Point
1137 AM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central and northeast Texas.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Dunn
936 
WWUS74 KFWD 072347
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
647 PM CDT Thu Apr 7 2022

TXZ091>095-100>107-115>123-080100-
/O.EXP.KFWD.WI.Y.0007.000000T0000Z-220408T0000Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, and Point
647 PM CDT Thu Apr 7 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Gusty northwest winds will continue for another hour or so, but
winds should diminish through the evening hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:54 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 6, 3:54 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
354 PM CDT Wed Apr 6 2022

...New Long Term...

** Fire Weather Watch was upgraded to Red Flag Warning for
 Thursday **

.SHORT TERM... /Issued 1225 PM CDT Wed Apr 6 2022/
/This Afternoon through Thursday Night/

High pressure continues to build into North Texas today and winds
will gradually diminish through the afternoon. While we could
still see some intermittent wind gusts to 40 mph this afternoon,
we think the general trend will be for winds to diminish, so we'll
let the wind advisory expire on time. Otherwise, a fairly cool
night is in store with lows expected in the low/mid 40s with light
winds.

On Thursday, our attention turns to what could potentially be a
fairly active fire weather day. North Texas will be entrenched
within deep northwest flow aloft with 60 kt of flow at 700 mb by
midday. With afternoon mixing to around 600 mb, we'll likely see
frequent wind gusts between 30-40 kt in some areas, particularly
from the Metroplex northwest. We'll let the evening/overnight
shifts look at another potential wind advisory. While post frontal
temperatures will still be on the cool side, humidity will drop to
10-15% across a good portion of north and central TX. Given
today's strong winds and full sun will really help dry fine fuels
moistened from recent rainfall, conditions should be primed
fairly well for grass fires on Thursday. We'll expand the Fire
Weather Watch a little farther east this afternoon with the
likelihood that much of it will be upgraded to a Red Flag Warning
overnight.

Another cool night is expected Thursday night with lows in the
upper 30s and lower 40s along with light winds.

Dunn

&&

.LONG TERM... /NEW/
/Friday through Wednesday/

Fire weather concerns will continue Friday with dry northwest flow
remaining in place across the Southern Plains. Northwest winds
around 20 mph and humidity 10-15% will continue to support rapidly
spreading grass fires despite recent rainfall. By Saturday, a
slow moving upper low over the central CONUS will have pushed
eastward enough to allow shortwave ridging to build through the
Plains. At the surface, winds will become southerly and begin a
period of modest moisture return, but humidity will still drop to
around 15% Saturday afternoon with temperatures back in the upper
80s, so the fire threat will continue.

A better surge of moisture will spread into the Southern Plains
late Saturday night and will likely be accompanied by a layer of
stratus early Sunday morning. A plume of very steep mid level
lapse rates will advect eastward across North Texas, but we should
remain strongly capped through the day. Amplification of the mid
level flow over the western CONUS will begin on Monday with a
disturbance spreading out of northern Mexico late in the day. A
120 kt jet streak will also nose into North Texas during this time
above a broad low level warm advection regime. Scattered
thunderstorms are expected to develop east of a dryline by
afternoon and should be aided by persistent warm advection into
the evening hours. Coverage of storms may increase east of I-35
into the evening before all of the activity spreads out of our
area.

Another round of dryline storms will be possible on Tuesday
associated with continued southwest flow aloft. The parameter
space on Tuesday would support classic spring-time dryline storms
with all modes of severe weather possible.

Dunn

&&

.AVIATION... /Issued 1225 PM CDT Wed Apr 6 2022/
/18Z TAFs/

VFR will prevail through the period with gusty winds diminishing
this evening around 01Z to 33010KT. Deep mixing on Thursday will
again support breezy conditions with wind gusts to 35 kt expected
by midday. Outside of the winds, no significant aviation concerns
are expected.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    47  70  44  70  43 /   0   0   0   0   0
Waco                45  73  43  73  42 /   0   0   0   0   0
Paris               44  65  42  64  38 /   0   0   0   0   0
Denton              41  70  38  68  36 /   0   0   0   0   0
McKinney            42  68  40  67  38 /   0   0   0   0   0
Dallas              48  70  45  69  44 /   0   0   0   0   0
Terrell             44  68  41  68  39 /   0   0   0   0   0
Corsicana           44  70  42  69  41 /   0   0   0   0   0
Temple              43  74  40  75  41 /   0   0   0   0   0
Mineral Wells       42  72  39  71  39 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 8 PM CDT Thursday for TXZ091-
100>102-115>118-129>133-141>145-156>160-174.

&&
Hazardous weather outlook, Apr 6, 3:10 PM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
310 PM CDT Wed Apr 6 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
310 PM CDT Wed Apr 6 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Critical fire weather conditions are expected on Thursday with gusty
winds and very low humidity. Areas along and west of I-35 will have
the greatest threat for rapidly spreading grass fires.

The grass fire threat will continue Friday and Saturday.

After several dry days, chances for thunderstorms will return early
next week. Severe weather will be possible Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.